Archived

This topic is now archived and is closed to further replies.

Back Acne At Age 27 Male...what Is Going On?

4 posts in this topic

I took accutane and finished on my 20th birthday. Face been clear ever since but mild comedonal acne did return a few years after accutane on my back but face still clear and my back was mild before accutane unlike my face that was always severe. My acne on my back I never paid mind since it was mild and unnoticable but till last December after over 7 years finishing Accutane I started to get breakouts mostly in the middle center of my upper back. They are mostly red inflamed zits about 5-7 a month which would leave deep red marks. I started using Neutrogena Acne Body Wash a few months ago seems to be working good back feels very smooth and much less outbreaks.

My question is what the heck is going on? Acne at my age for a male is uncommon I'm soon to be 28 years old and shouldn't be getting worse either and I never even had zits like that on my back even before accutane. I'm praying my face won't start breaking out either but knock on wood had great skin there since finishing Accutane now almost 8 years ago. Also when I took accutane my facial acne was already half of what it was during my teens so I assume I would've eventually outgrown it anyway. I never thought in a million years I'd deal with acne again.

Also I take Aciphex 20mg 2x daily and Zantac 300mg for my severe laryngopharyngeol reflux for about 6-7 years and Propecia for 6 years for early male pattern baldness. Dunno if those meds have anything to do with my back acne.

Share this post


Link to post
Share on other sites

I figured eveybody may be as clueless as me since I seem to be a very strange case.

Share this post


Link to post
Share on other sites

Acne at 27 even if you're a male is not as uncommon as you think. It could just be hormones or as you said the change in medications you are taking. Don't stress out about your face if there is nothing there and as for your back, if your regimen is working, stick to it and try not to focus on it as much. At least with bacne you can hide it as opposed to your face.


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

I did read up on my meds side effects no reports of acne...maybe very rarely...but I been taking them for more 6-7 years so I doubt it but just thought I'll mention them. Why would it be hormonal? I know women can have hormonal acne as adults but for men I hear only if they take steroids. I do take Propecia for hair loss which lowers DHT but that shouldn't cause acne I believe in fact it should decrease it if anything since DHT is a big cause of Acne. But there is no evidence of Propecia causing or helping acne though.

I dunno if this isn't irrelevant but around the time I started breaking out I also got sick with gastritis and was nauseous because of it most of the day which made me very depressed. I eventually got it taken care of. It was caused by H pylori bacteria I took treatment of antibiotics which was 4 months ago and am about 95% better as of now.

Share this post


Link to post
Share on other sites